Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 24, 2021, 6:49 PM CDT for Walton County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 24, 2021, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WWUS82 KTAE 242349
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
749 PM EDT Thu Jun 24 2021
FLZ007>010-108-112-250045-
Coastal Bay FL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
749 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY...WALTON...
SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 845 PM
EDT/745 PM CDT/...
At 747 PM EDT/647 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles west of De Funiak
Springs to 6 miles southwest of Vernon. Movement was southwest at 15
mph.
Wind gusts of 40 to 45 mph will be possible with these storms,
in addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
De Funiak Springs, Santa Rosa Beach, Eglin Air Force Base, Liberty,
Live Oak, Freeport, Ponce De Leon, Ebro, Pond Creek, Oakwood Hills,
Portland, Alpine Heights, Villa Tasso, Seminole Hills, De Funiak
Spring Airport, Rock Hill, Millers Ferry, Pleasant Ridge, Knox Hill
and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8639 3063 8576 3041 8590 3039 8598
3039 8592 3027 8599 3042 8632 3043 8628
3043 8625 3038 8612 3043 8612 3044 8616
3047 8613 3048 8614 3047 8614 3046 8619
3050 8620 3048 8622 3046 8639
TIME...MOT...LOC 2347Z 055DEG 14KT 3078 8629 3055 8579
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:57 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 24, 2:57 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Thu Jun 24 2021
.NEAR TERM [Through Friday]...
An upper level vorticity maxima is expected to move through the
northeastern Gulf tomorrow, which will aid in some shower and
thunderstorm development later in the day across primarily the
Florida Panhandle and Big Bend. At the surface, a strong high
pressure system well east of Bermuda in the north Atlantic will
develop strong easterly flow through all levels of the atmosphere
across our region starting tomorrow. Not only will this increase the
Rip current risk through the latter half of the week, but a more
typical seabreeze pattern may start to develop across coastal
regions of the Big Bend and panhandle starting tomorrow. These
storms will be supported by lingering mid and upper level moisture
across the region with PW values still sitting around 1.5-1.75
through tomorrow. Expect storm coverage to push inland to about
the Florida Georgia border tomorrow evening before starting to
dissipate towards sunset as instability wanes. Temperatures
tomorrow will be warm with highs in the upper 80s to low 90s
across much of the region, with lows tonight dipping into the
upper 60s thanks to some drier air that will be moving in tonight
associated with a backdoor front.
.SHORT TERM [Friday Night Through Saturday Night]...
An expansive area of high pressure north of Bermuda will expand
west across the Carolinas and southern Appalachians. Therefore,
deep southeast flow will prevail. This will maintain a seasonably
moist and unstable air mass will lead to scattered coverage of
afternoon showers and thunderstorms, except for the nighttime
flareup over the Gulf waters. The coverage of storms will be less
than what we have seen in recent days. This will bring
thunderstorm coverage back down closer to normal.
.LONG TERM [Sunday Through Thursday]...
A seasonably moist and unstable air mass will continue with some
level of thunderstorms each day. The official forecast shows
near-persistence rain chances from Sunday through Tuesday, with a
small uptick on Wednesday and Thursday.
The main feature to watch will be the upper low currently located
southeast of Bermuda. It will amble west through this weekend
while opening up into an inverted mid-upper level trough. As it
reaches the Bahamas around Sunday night or Monday, our upper flow
will become more northeasterly, and a 500 mb ridge axis will
temporarily nudge across the forecast area from the northeast.
This would lessen thunderstorm coverage slightly from Sunday
through Tuesday.
Then on Wednesday and Thursday, what is left of this feature will
have moved west of our longitude, with a resumption of
southeasterly mid-upper flow. This will bring a relative ramp-up
in storm coverage.
Again, the day-to-day variations in our sensible weather will be
somewhat subtle.
&&
.AVIATION...
[Through 18Z Friday]
VFR conditions are predominantly being observed across all
terminals this afternoon, except for brief bouts of MVFR
conditions due to shower and thunderstorms within the vicinity of
TLH and VLD. Shower and Thunderstorm coverage is expected to
expand to ECP, DHN, and ABY by later this evening, which may also
cause brief MVFR/IFR conditions if they impact the terminal. MVFR
CIGs look to develop prior to sunrise on Friday across ECP, TLH,
and VLD, but are expected to lift to VFR conditions by early
morning.
&&
.MARINE...
For the first time since the passage of TS Claudette last
weekend, buoys 42039 and 42036 have finally observed seas subside
to less than 2 feet this afternoon. A prolonged period of east-
southeast flow will set up starting tonight. This pattern features
a daily rhythm of nocturnal surges spreading westward across the
northeast Gulf, with afternoon lulls over Apalachee Bay.
An expansive area of high pressure north of Bermuda will extend a
broad ridge westward across the Carolinas and the southern
Appalachians tonight, establishing a prolonged period of
prevailing moderate east to southeast breezes. This setup will
continue through the weekend and into early next week. Nocturnal
easterly surges off the Florida Peninsula will bring occasional
periods of fresh breezes over the northeast Gulf.
&&
.FIRE WEATHER...
The coverage of afternoon showers and thunderstorms will decrease
back to near normal from Friday through the weekend. However,
gusty and shifty winds will continue to be a concern near
scattered thunderstorms. Otherwise, moderate east to southeast
breezes will prevail starting Friday.
&&
.HYDROLOGY...
Following the heavy rain that occurred this past Sunday through
Tuesday, the upper reaches of most area rivers are receding. The
highest river levels are now passing into lower reaches of our
rivers, most notably on the Choctawhatchee. Nonetheless, we have
no river in flood stage. A typical coverage of summertime
afternoon thunderstorms over the next week will not provide enough
single-day coverage of heavy rain for river flooding to be a
concern.
So the main flooding concern will come from locally torrential
downpours under the core of summer thunderstorms. The intense
one- hour rain rates can bring short-duration drainage issues.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 88 70 91 71 / 40 40 20 40 30
Panama City 71 85 73 88 74 / 60 50 20 50 30
Dothan 69 87 69 89 71 / 20 30 20 50 10
Albany 68 90 70 92 72 / 20 20 10 40 10
Valdosta 67 88 69 90 71 / 20 50 10 50 10
Cross City 69 88 70 89 71 / 30 70 20 50 20
Apalachicola 73 84 74 86 75 / 40 40 30 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM CDT Friday for Coastal Bay-
South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Bunker
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Special weather statement, Jun 24, 4:44 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
544 PM EDT Thu Jun 24 2021
FLZ008-010-012-108-112-242245-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
544 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 645 PM EDT/545 PM
CDT/...
At 543 PM EDT/443 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles southwest of
Vernon to near Panama City. Movement was west at 20 mph.
Wind gusts of 45 to 50 mph will be possible with these storms,
in addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Eglin Air Force Base,
Freeport, Ebro, Seminole Hills, Dirego Park, Gulf Resort Beach, West
Panama City, Seaside, Bahama Beach, Biltmore Beach, Sunnyside,
Bunker, Grayton Beach, West Bay, Inlet Beach, Gulf Lagoon Beach and
Magnolia Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 8620 3049 8621 3051 8608 3052 8571
3019 8563 3009 8583 3022 8605 3025 8617
3041 8621 3038 8616 3039 8611 3042 8614
3043 8612 3044 8616 3048 8614 3046 8619
3048 8620 3047 8623 3050 8624
TIME...MOT...LOC 2143Z 075DEG 15KT 3043 8583 3019 8576Special weather statement, Jun 24, 5:15 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM CDT Thu Jun 24 2021
ALZ068-FLZ009-010-242300-
Geneva AL-Holmes FL-Washington FL-
515 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...CENTRAL
HOLMES AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slocomb, or near Graceville, moving southwest at 15 mph.
Wind gusts of 40 to 45 mph will be possible with this storm, in
addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
Bonifay, Caryville, Esto, Westville, Noma, Miller Crossroads,
Fadette, Cerrogordo, Bethlehem, Tendil Crossing, Gritney, Holland
Crossroads, Five Points, Ards Crossroads, Cobb Crossroads, Hulaw,
Hickory Hill, Izagora, Noma Junction and Baker Settlement.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 8560 3103 8549 3097 8552 3097 8553
3096 8553 3089 8558 3088 8558 3067 8571
3084 8595
TIME...MOT...LOC 2213Z 039DEG 14KT 3102 8559Special weather statement, Jun 24, 5:27 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
627 PM EDT Thu Jun 24 2021
FLZ013-014-026-242330-
Liberty FL-Calhoun FL-Inland Gulf FL-
627 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHWESTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND WEST CENTRAL LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 730 PM EDT/630 PM CDT/...
At 626 PM EDT/526 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Stonemill Creek, or 13 miles south
of Blountstown, moving west at 10 mph.
Wind gusts of 45 to 50 mph will be possible with this storm,
in addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Marysville, Scotts Ferry,
Kinard, Lewis, Chipola Cutoff, Chipola Park and Red Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 8532 3023 8539 3029 8539 3033 8507
3019 8500
TIME...MOT...LOC 2226Z 069DEG 9KT 3024 8507Special weather statement, Jun 24, 6:01 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
601 PM CDT Thu Jun 24 2021
FLZ008>010-012-250000-
Central Walton FL-Holmes FL-Inland Bay FL-Washington FL-
601 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON...
SOUTHEASTERN HOLMES AND CENTRAL WASHINGTON COUNTIES UNTIL 700 PM
CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonifay, moving southwest at 25 mph.
Wind gusts of 45 to 50 mph will be possible with this storm,
in addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
Vernon, Bonifay, Live Oak, Caryville, Westville, Hinsons Crossroads,
Brock Crossroad, Holmes County Airport, Whitehead Crossroads, Red
Head, Holmes Valley, Millers Ferry, Five Points, Hulaw, Smyrna,
Poplar Head, Sylvania and Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8574 3085 8560 3083 8560 3083 8555
3040 8570 3050 8599
TIME...MOT...LOC 2300Z 022DEG 22KT 3079 8569
33-LFSpecial weather statement, Jun 24, 6:27 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
627 PM CDT Thu Jun 24 2021
FLZ008-009-242345-
Central Walton FL-Holmes FL-
627 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 645 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Bonifay, moving southwest at 20 mph.
Wind gusts up to 50 mph will be possible with this storm, in
addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
Ponce De Leon, Caryville, Westville, Eucheeanna, Red Bay, Douglass
Crossroad, Cerrogordo, Knox Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 8606 3071 8604 3073 8604 3085 8592
3080 8580 3079 8581 3079 8582 3078 8582
3078 8583 3075 8583 3063 8592 3056 8596
3063 8613
TIME...MOT...LOC 2327Z 028DEG 18KT 3077 8591Special weather statement, Jun 24, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
749 PM EDT Thu Jun 24 2021
FLZ007>010-108-112-250045-
Coastal Bay FL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
749 PM EDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY...WALTON...
SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 845 PM
EDT/745 PM CDT/...
At 747 PM EDT/647 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles west of De Funiak
Springs to 6 miles southwest of Vernon. Movement was southwest at 15
mph.
Wind gusts of 40 to 45 mph will be possible with these storms,
in addition to torrential rainfall and frequent cloud to ground
lightning.
Locations impacted include...
De Funiak Springs, Santa Rosa Beach, Eglin Air Force Base, Liberty,
Live Oak, Freeport, Ponce De Leon, Ebro, Pond Creek, Oakwood Hills,
Portland, Alpine Heights, Villa Tasso, Seminole Hills, De Funiak
Spring Airport, Rock Hill, Millers Ferry, Pleasant Ridge, Knox Hill
and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized flooding is possible. Do not drive your vehicle through
flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8639 3063 8576 3041 8590 3039 8598
3039 8592 3027 8599 3042 8632 3043 8628
3043 8625 3038 8612 3043 8612 3044 8616
3047 8613 3048 8614 3047 8614 3046 8619
3050 8620 3048 8622 3046 8639
TIME...MOT...LOC 2347Z 055DEG 14KT 3078 8629 3055 8579The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:19 PM CDT | Areal Flood Advisory | TAE | Calhoun, Liberty | 116 min |
| Jun 24, 10:56 AM CDT | Special Weather Statement | TAE | Madison | 49 min |
| Jun 24, 12:22 PM CDT | Rip Current Statement | TAE | Bay, Walton | 13 hr |
| Jun 24, 1:28 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 24, 2:15 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Jun 24, 3:36 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 24, 3:47 PM CDT | Special Weather Statement | TAE | Dixie | 43 min |
| Jun 24, 3:52 PM CDT | Special Marine Warning | TAE | 53 min | |
| Jun 24, 4:44 PM CDT | Special Weather Statement | TAE | Walton | 61 min |
| Jun 24, 4:46 PM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 24, 5:15 PM CDT | Special Weather Statement | TAE | Holmes | 45 min |
| Jun 24, 5:27 PM CDT | Special Weather Statement | TAE | Calhoun | 63 min |
| Jun 24, 6:01 PM CDT | Special Weather Statement | TAE | Washington | 59 min |
| Jun 24, 6:19 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 26 min |
| Jun 24, 6:27 PM CDT | Special Weather Statement | TAE | Holmes | 18 min |
| Jun 23, 8:33 PM CDT | Areal Flood Advisory | TAE | Berrien, Cook | 117 min |
| Jun 24, 12:32 PM CDT | Special Weather Statement | TAE | Brooks, Lowndes | 58 min |
| Jun 24, 1:24 PM CDT | Special Weather Statement | TAE | Clay, Randolph | 51 min |
| Jun 24, 1:26 PM CDT | Special Weather Statement | TAE | Brooks, Lowndes, Thomas | 64 min |
| Jun 24, 1:51 PM CDT | Areal Flood Advisory | TAE | Brooks, Thomas | 64 min |
| Jun 24, 4:19 PM CDT | Special Weather Statement | TAE | Early, Seminole | 56 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.